Advanced Search
Article Contents
Article Contents

Zero-electron-mass limit of Euler-Poisson equations

Abstract Related Papers Cited by
  • We study the limit of vanishing ratio of the electron mass to the ion mass (zero-electron-mass limit) in the scaled Euler-Poisson equations. As the first step of this justification, we construct the uniform global classical solutions in critical Besov spaces with the aid of ``Shizuta-Kawashima" skew-symmetry. Then we establish frequency-localization estimates of Strichartz-type for the equation of acoustics according to the semigroup formulation. Finally, it is shown that the uniform classical solutions converge towards that of the incompressible Euler equations (for ill-preparedinitial data) in a refined way as the scaled electron-mass tends to zero. In comparison with the classical zero-mach-number limit in [7,23], we obtain different dispersive estimates due to the coupled electric field.
    Mathematics Subject Classification: Primary: 35B25, 35L45; Secondary: 35M20.


    \begin{equation} \\ \end{equation}
  • [1]

    T. Alazard, Low mach number limit of the full Navier-Stokes equations, Arch. Ration. Mech. Anal., 180 (2006), 1-73.doi: 10.1007/s00205-005-0393-2.


    G. Alì, Global existence of smooth solutions of the N-dimensional Euler-Possion model, SIAM J. Math. Anal., 35 (2003), 389-422.doi: 10.1137/S0036141001393225.


    G. Alì and L. Chen, The zero-electron-mass limit in the Euler-Poisson system for both well- and ill-prepared initial data, Nonlinearity, 24 (2011), 2745-2761.doi: 10.1088/0951-7715/24/10/005.


    G. Alì, L. Chen, A. Jüngel and Y. J. Peng, The zero-electron-mass limit in the hydrodynamic model for plasmas, Nonlinear Anal. TMA, 72 (2010), 4415-4427.doi: 10.1016/j.na.2010.02.016.


    J.-Y. Chemin, B. Desjardins, I. Gallagher and E. Grenier, "Mathematical Geophysics. An Introduction to Rotating Fluids and the Navier-Stokes Equations," Oxford Lecture Series in Mathematics and its Applications, 32. The Clarendon Press, Oxford University Press, Oxford, 2006


    L. Chen, X. Q. Chen and C. L. Zhang, Vanishing electron mass limit in the bipolar Euler-Poisson system, Nonlinear Anal. RWA, 12 (2011), 1002-1012.doi: 10.1016/j.nonrwa.2010.08.023.


    R. Danchin, Zero Mach number limit in critical spaces for compressible Navier-Stokes equations, Ann. Sci. École Norm. Sup. (4), 35 (2002), 27-75.doi: 10.1016/S0012-9593(01)01085-0.


    P. Degond and P. A. Markowich, On a one-dimensional steady-state hydrodynamic model for semiconductors, Appl. Math. Lett., 3 (1990), 25-29.doi: 10.1016/0893-9659(90)90130-4.


    D. Y. Fang, J. Xu and T. Zhang, Global exponential stability of classical solutions to the hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci., 17 (2007), 1507-1530.doi: 10.1142/S0218202507002364.


    T. Goudon, A. Jüngel and Y. J. Peng, Zero-mass-electrons limits in hydrodynamic models for plasmas, Appl. Math. Lett., 12 (1999), 75-79.doi: 10.1016/S0893-9659(99)00038-5.


    Y. Guo and W. Strauss, Stability of semiconductor states with Insulating and contact boundary conditions, Arch. Rational Mech. Anal., 179 (2005), 1-30.doi: 10.1007/s00205-005-0369-2.


    D. W. Hewett, Low-frequency electro-magnetic (Darwin) applications in plasma simulation, Comput. Phys. Commun., 84 (1994), 243-277.


    L. Hsiao, S. Jiang and P. Zhang, Global existence and exponential stablity of smooth solutions to a full hydrodynamic model to semiconductors, Monatshefte f$\ddotu$r Mathematik, 136 (2002), 269-285.doi: 10.1007/s00605-002-0485-0.


    D. Iftimie, The resolution of the Navier-Stokes equations in anisotropic spaces, Rev. Mat. Iberoamericana, 15 (1999), 1-36.doi: 10.4171/RMI/248.


    A. Jüngel and Y. J. Peng, A hierarchy of hydrodynamic models for plasmas: Zero-electron-mass limits in the drift-diffusion equations, Ann. Inst. H. Poincaré Anal. NonLinéaire, 17 (2000), 83-118.doi: 10.1016/S0294-1449(99)00101-8.


    F. Kazeminezhad, J. M. Dawson, J. N. Leboeuf, R. Sydora and D. Holland, A vlasov particle ion zero mass electron model for plasma simulations, J. Comput. Phys., 102 (1992), 277-296.doi: 10.1016/0021-9991(92)90372-6.


    S. Klainerman and A. Majda, Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math., 34 (1981), 481-524.doi: 10.1002/cpa.3160340405.


    S. Klainerman and A. Majda, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35 (1982), 629-651.doi: 10.1002/cpa.3160350503.


    S. Kawashima and W. A. Yong, Dissipative structure and entropy for hyperbolic systems of balance laws, Arch. Ration. Mech. Anal., 174 (2004), 345-364.doi: 10.1007/s00205-004-0330-9.


    C. Lattanzio and P. Marcati, The relaxation to the drift-diffusion system for the 3-D isentropic Euler-Poisson model for semiconductors, Discrete Contin. Dyn. Syst.-A, 5 (1999), 449-455.doi: 10.3934/dcds.1999.5.449.


    P. Marcati and R. Natalini, Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift-diffusion equations, Arch. Ration. Mech. Anal., 129 (1995), 129-145.doi: 10.1007/BF00379918.


    P. A. Markowich, C. Ringhofer and C. Schmeiser, "Semiconductor Equations," Springer-Verlag, Vienna, 1990.doi: 10.1007/978-3-7091-6961-2.


    G. Métivier and S. Schochet, The incompressible limit of the Non-Isentropic euler equations, Arch. Ration. Mech. Anal., 158 (2001), 61-90.doi: 10.1007/PL00004241.


    S. Wang, Quasineutral limit of Euler-Poisson system with and without viscosity, Comm. PDE, 29 (2004), 419-456.doi: 10.1081/PDE-120030403.


    J. Xu and W.-A. Yong, Relaxation-time limits of non-isentropic hydrodynamic models for semiconductors, J. Diff. Equs., 247 (2009), 1777-1795.doi: 10.1016/j.jde.2009.06.018.


    J. Xu and W.-A. Yong, Zero-electron-mass limit of hydrodynamic models for plasmas, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 431-447.doi: 10.1017/S0308210510000119.


    W.-A. Yong, Diffusive relaxation limit of multi-dimensional isentropic hydrodynamic models for semiconductor, SIAM J. Appl. Math., 64 (2004), 1737-1748.doi: 10.1137/S0036139903427404.


    W.-A. Yong, Entropy and global existence for hyperbolic balance laws, Arch. Ration. Mech. Anal., 172 (2004), 247-266.doi: 10.1007/s00205-003-0304-3.

  • 加载中

Article Metrics

HTML views() PDF downloads(140) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint